Georgia, 2022Flood and Damaging Wind in Georgia, June 11, 2022
June 11, 2022 · NWS JAX · 3 events in 2 counties and zones
Southwesterly flow and increased moisture with divergence over the area ahead of an approaching mid level trough enhanced sea breeze convection across the area in the afternoon and evening. The sea breezes merged near the Atlantic coast where a few strong to severe storms developed.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southwesterly flow and increased moisture with divergence over the area ahead of an approaching mid level trough enhanced sea breeze convection across the area in the afternoon and evening. The sea breezes merged near the Atlantic coast where a few strong to severe storms developed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 11, 1:42 PM EST, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 11, 1:42 PM EST, 4 hours 33 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
242 PM EDT Sat Jun 11 2022
...HOT HUMID PERIOD NEXT WEEK...
.NEAR TERM [Through Tonight]...
Showers and storms are expected to increase in coverage across
northeast FL this afternoon, and extend into southeast GA
late in the day into the evening before activity diminishes.
Storms are not expected to be particularly intense, but the
strongest cells could produce some gusty winds. Low temperatures
are expected to be in the lower to mid 70s.
.SHORT TERM [Sunday Through Monday Night]...
Upper trough along the East Coast Sunday will gradually
shift eastward as a large upper ridge of high pressure builds
west of the area. This evolution will likely lead to a decrease
in daily precipitation coverage through Monday, along with a
shift in focus to our western counties on Monday. Above normal
temperatures are expected with highs in the lower 90s Sunday,
low-to-mid 90s Monday with afternoon heat index values rising
to 100 Sunday and 100-105 by Monday.
.LONG TERM [Tuesday Through Saturday]...
Strong upper ridge builds over the area Tuesday through
Thursday, then reforms westward over the Plains Friday-
Saturday with northerly flow aloft over our area. This
will lead to hot conditions this week, with above normal
temperatures and afternoon heat index values of 104-108...
close to advisory criteria...each day. With subsidence over the
area, convection likely to be more isolated or widely scattered in
nature with sea breezes. 20-30 pop each day, likely slightly
better coverage over our western counties.
&&
.AVIATION...
[Through 18Z Sunday]
Showers and storms will move through the region this afternoon and
evening, with the initial areas of convection occuring mostly
ahead of the frontal boundary over NE Florida and along the
coast. Winds will be consistently out of the SW becoming more mild
overnight. Convection may see a surge along the coastline in the
late afternoon as convection collides with the pinned Atlantic
coast sea breeze near SGJ. Late evening developments are expected
over SE Georgia and then passing near SSI before dispersing for
the night, making for mostly VFR conditions overnight and into
Sunday morning.
&&
.MARINE...
The coastal waters will remain between lower pressure over the
southeastern U.S. and high pressure well offshore, resulting in
south to southwest flow across the waters into early next week.
Winds may reach exercise caution criteria, particularly further
offshore.
Rip Currents: Low Risk this afternoon, Moderate risk Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 91 72 94 74 / 30 50 10 30 10
SSI 76 90 77 92 78 / 40 40 0 20 0
JAX 73 91 74 93 74 / 40 50 10 30 0
SGJ 73 91 74 92 75 / 40 50 10 20 0
GNV 71 90 71 93 71 / 20 50 20 50 0
OCF 73 89 73 93 73 / 30 50 20 40 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Local storm report, Jun 11, 5:13 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT SAT JUN 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM TSTM WND DMG 1 NNW SAINT AUGUSTINE 29.91N 81.32W
06/11/2022 ST. JOHNS FL 911 CALL CENTER
TREES REPORTED DOWN AT DUFFERIN STREET AND
RADIO ROAD.
&&Special weather statement, Jun 11, 5:19 PM EST, 56 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
619 PM EDT Sat Jun 11 2022
GAZ151-112245-
Pierce GA-
619 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of west central Pierce
County through 645 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Jamestown, or just northwest of Blackshear. This storm was drifting
southeast.
HAZARD...Wind 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Pierce
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 8239 3143 8227 3135 8218 3127 8234
TIME...MOT...LOC 2218Z 304DEG 3KT 3136 8231
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jun 11, 5:25 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
625 PM EDT Sat Jun 11 2022
GAZ149-250-112300-
Atkinson GA-Northern Ware GA-
625 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of east central
Atkinson and northwestern Ware Counties through 700 PM EDT...
At 625 PM EDT, Doppler radar was tracking a couple of strong
thunderstorms centered near Dixie Union, or 12 miles northwest of
Waycross, moving southeast at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pebble Hill, Dixie Union and Millwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3137 8263 3138 8263 3140 8261 3132 8239
3119 8245 3127 8270
TIME...MOT...LOC 2225Z 296DEG 9KT 3130 8254
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Jun 11, 5:33 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
633 PM EDT Sat Jun 11 2022
FLZ024-425-GAZ364-112300-
Western Duval FL-Inland Nassau FL-Western Charlton GA-
633 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of west central Nassau,
north central Duval and southeastern Charlton Counties through 700 PM
EDT...
At 633 PM EDT, Doppler radar was tracking a strong thunderstorm near
St. George, or 8 miles west of Callahan, moving east at 10 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callahan, St. George, Ratliff and Nassau Village-Ratliff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8176 3045 8179 3044 8181 3044 8180
3039 8184 3048 8207 3067 8203 3065 8175
TIME...MOT...LOC 2233Z 286DEG 7KT 3056 8198
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jun 11, 5:51 PM EST, 24 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
651 PM EDT Sat Jun 11 2022
GAZ151-152-250-112315-
Pierce GA-Brantley GA-Northern Ware GA-
651 PM EDT Sat Jun 11 2022
...Strong thunderstorms will impact portions of Pierce, central
Brantley and northern Ware Counties through 715 PM EDT...
At 651 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Patterson to 7 miles northeast of Cogdell.
Movement was southeast at 10 mph.
HAZARD...Wind gusts of 45 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Waycross, Blackshear, Nahunta, Patterson, Offerman, Boggy Bay, Pebble
Hill, Raybon, Jamestown and Manor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8270 3129 8267 3128 8263 3134 8263
3142 8213 3124 8187 3107 8262 3122 8269
3123 8270
TIME...MOT...LOC 2251Z 315DEG 8KT 3136 8217 3126 8265
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SHASHYSpecial weather statement, Jun 11, 5:59 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
659 PM EDT Sat Jun 11 2022
FLZ024-124-125-225-425-112330-
Western Duval FL-Inland Nassau FL-Trout River FL-Coastal Duval FL-
Coastal Nassau FL-
659 PM EDT Sat Jun 11 2022
...A strong thunderstorm will impact portions of central Nassau and
north central Duval Counties through 730 PM EDT...
At 659 PM EDT, Doppler radar was tracking a strong thunderstorm over
Callahan, moving east at 15 mph.
HAZARD...Wind gusts of 45 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Callahan, Jacksonville International Arpt, Nassau Village-Ratliff,
Ratliff, Oceanway and Tallyrand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3048 8192 3066 8187 3060 8155 3035 8163
TIME...MOT...LOC 2259Z 286DEG 15KT 3055 8181
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SHASHYEvent by event
1 flood, 1 lightning, 1 thunderstorm wind. Local standard time, as filed.
Flood, Ware
- When
- June 11, 6:15 PM EST to 7:00 PM EST
- Where
- Ware County, 0.87 mi S of Emerson Park to 1.72 mi S of Deenwood
- Cause
- Heavy Rain
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 31.237, -82.380
Minor street flooding was reported across the city of Waycross. About 2 to 3 inches of rain was on the roads.
Lightning, Pierce
- When
- June 11, 6:40 PM EST
- Where
- Pierce County, 6.84 mi WNW of Homestead
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 31.320, -82.380
A house was damaged due to a lightning strike. Time was estimated by radar.
Thunderstorm Wind, Pierce
- When
- June 11, 6:40 PM EST
- Where
- Pierce County, 3.22 mi SE of Blackshear
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.267, -82.212
Power lines were down due to thunderstorm winds near old hoboken road and cardinal drive off of state route 121. Time was estimated by radar.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, June 11, 2022$10 million · EF2 · 43 events
- Excessive Heat and Heat in Texas, June 11 to 13, 20224 injured · 71 events
- Wildfire in Arizona, June 11 to 24, 2022$500,000 · 2 events
- Tornadoes and Hail in Nebraska, June 11, 2022EF1 · 23 events
- Damaging Winds in North Carolina, June 11, 2022$35,000 · 58 kt wind · 3 events
- Hail and Damaging Winds in South Dakota, June 11 to 12, 20222 in hail · 22 events
- Heat in Texas, June 11 to 13, 202221 events
- Hail and Damaging Winds in Kansas, June 11, 202265 kt wind · 12 events
- Heat in Louisiana, June 11 to 13, 202211 events
- Hail and Damaging Winds in Montana, June 11, 20221 in hail · 10 events
- Damaging Wind and Heavy Rain in Idaho, June 11 to 12, 202255 kt wind · 7 events
- Hail and Damaging Wind in South Dakota, June 11, 20221.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1031772, 1031770, 1031771.